Alert archive / Louisiana / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 75, NWS Lake Charles, LA
NWS Lake Charles, LA issued this severe thunderstorm warning at Jun 15, 2001, 3:18 AM CDT for Allen Parish, Beauregard Parish, Louisiana. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jun 15, 2001, 3:18 AM CDT (08:18 UTC)
- Expired
- Jun 15, 2001, 4:15 AM CDT
- In force
- 57 min
- Issued by
- NWS Lake Charles, LA
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Allen Parish, LA, Beauregard Parish, LA
The radar
The Ft Polk radar (KPOE), 55 km from the middle of the area, began a volume at 08:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 8.3 hours before the alert went out and 63 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3133 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 731 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 50 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KLCH 150818
SVRLCH
LAC003-011-150915-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
318 AM CDT FRI JUN 15 2001
THE NATIONAL WEATHER SERVICE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
ALLEN PARISH IN SOUTHWEST LOUISIANA
BEAUREGARD PARISH IN SOUTHWEST LOUISIANA
* UNTIL 415 AM CDT
* AT 314 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM ALONG A LINE EXTENDING FROM 13 MILES NORTH OF
MITTIE TO 13 MILES WEST OF RAGLEY...MOVING SOUTHEAST AT 25 MPH.
* THIS STORM WILL BE NEAR...
GRANT...LONGVILLE BY 330 AM CDT
DRY CREEK BY 335 AM CDT
RAGLEY BY 340 AM CDT
MITTIE BY 345 AM CDT
REEVES BY 355 AM CDT
LEBLANC...OBERLIN BY 405 AM CDT
SEVERE THUNDERSTORMS PRODUCE WINDS IN EXCESS OF 60 MPH...DESTRUCTIVE
HAIL...DEADLY LIGHTNING AND TORRENTIAL RAIN.
CALL 337-477-5285 TO REPORT SEVERE WEATHER TO THE WEATHER SERVICE.
LAT...LON 3088 9285 3058 9342 3042 9323 3046 9295
3072 9260What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 3:15 AM CDT, 3 minutes earlier.
Area forecast discussion, Jun 15, 3:15 AM CDT, 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAKE CHARLES LA 315 AM CDT FRI JUN 15 2001 WILL BE QUICK AS LINE OF STRONG TO SEVERE STORMS MOVING THROUGH THE NORTHERN HALF OF THE FORECAST AREA. SQUALL LINE SHOULD BEGIN TO WEAKEN DURING THE EARLY MORNING HOURS AS IS TYPICAL FOR THESE EVENTS. HOWEVER...AIRMASS WILL BE VERY MOIST AND UNSTABLE. THEREFORE...ANY SORT OF DAYTIME HEATING WILL FIRE UP SHOWERS AND THUNDERSTORMS AGAIN THIS AFTERNOON...ESPECIALLY WHERE OLD OUTFLOW BOUNDARY ENDS UP. POSSIBLE INTERACTION BETWEEN OUTFLOW BOUNDARY AND SEA BREEZE THIS AFTERNOON...ALONG WITH WEAKENING VERTICAL WIND PROFILE COULD MEAN THE THREAT FOR HEAVY RAINFALL ACROSS THE SOUTHERN ZONES. MESO ETA IS PUTTING A 4 INCH PRECIP BULLSEYE JUST WEST OF THE FORECAST AREA NEAR THE HOUSTON/GALVESTON AREA WITH AROUND 1 INCH ACROSS SOUTHWEST LOUISIANA AND SOUTHEAST TEXAS. TALKED WITH KHGX EARLIER. THEY ARE PUTTING UP A FLASH FLOOD WATCH FOR THEIR AREA. AT THE MOMENT WILL HOLD OFF ON FFA BUT ISSUE A SPS FOR THE POSSIBILITY OF HEAVY RAIN. THREAT FOR WIDESPREAD SEVERE WEATHER SHOULD BE ENDING AS UPPER LEVEL ENERGY PUSHES OFF TO THE EAST. HOWEVER...CAN NOT RULE OUT THE POSSIBILITY OF AN ISOLATED DOWNBURST. WILL KEEP ISOLATED CHANCES IN THE SOUTHERN ZONES ON SATURDAY DUE TO SOME LOW LEVEL CONVERGENCE AS SURFACE TROF STALLS NEAR THE COAST. RIDING IN THE MID LEVELS TO BUILD IN LATE SATURDAY ENDING THE CHANCE FOR PRECIP INTO SUNDAY. RETURN TO AFTERNOON/EVENING THUNDERSTORMS BY THE MIDDLE OF THE WEEK. THANKS TO KHGX FOR COORDINATION ON FORECAST AND KSHV FOR COORDINATION ON SEVERE WEATHER. .LCH...NONE. .PRELIM NUMBERS... AEX 88/72/92/69 6300 BPT 88/75/91/71 6410 LCH 88/74/92/71 6410 LFT 90/74/92/71 5410 7-RUA
In the hours before
Local storm report, Jun 15, 2:49 AM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES, LA
249 AM CDT FRI JUN 15 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0230 AM SLAGLE LA WIND DAMAGE
06/15/01 VERNON LAW ENFORCEMENT REPORTED
SEVERAL TREES DOWN.
0230 AM ANACOCO LA WIND DAMAGE
06/15/01 VERNON LAW ENFORCEMENT REPORTED
TWO LARGE TREES DOWN.
THMThe office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 2:18 AM CDT | Severe Thunderstorm Warning | LCH | Vernon | 57 min |
| Jun 15, 2:48 AM CDT | Severe Thunderstorm Warning | LCH | Rapides | 57 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.